Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 18, 2010, 9:07 AM CDT for Hidalgo County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2010, 9:07 AM CDT (14:07 UTC)
- Expired
- May 18, 2010, 10:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 85 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 9:15 AM CDT | FLASH FLOOD | Mcallen, TX | CITY TRANSPORTATION DEPARTMENT REPORTED 7 TO 9 CARS STALLED IN FLOOD WATERS HALFWAY UP TO CAR DOORS AT 10TH STREET AND PECAN IN MCALLEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3739 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
962
WGUS54 KBRO 181407
FFWBRO
TXC215-181500-
/O.NEW.KBRO.FF.W.0006.100518T1407Z-100518T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
907 AM CDT TUE MAY 18 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
HIDALGO.
SAN JUAN.
PHARR.
MISSION.
MCALLEN.
DONNA.
ALAMO.
* UNTIL 1000 AM CDT
* AT 903 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN MISSION AND MCALLEN FROM A LINE OF THUNDERSTORMS OVER
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. NUMEROUS ROADS WILL BE CLOSED...AND HOMES...ESPECIALLY IN LOW
LYING AREAS...WILL BECOME INUNDATED. MOVE TO HIGHER GROUND
IMMEDIATELY!
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2607 9823 2607 9826 2611 9830 2612 9828
2612 9829 2612 9831 2617 9835 2629 9831
2630 9804 2607 9802 2606 9822
$$
59What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 7:29 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 18, 7:29 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 729 AM CDT TUE MAY 18 2010 .UPDATE...UPDATED THE AVIATION DISCUSSION && .AVIATION...THUNDERSTORMS ARE INCREASING IN COVERAGE OVER DEEP SOUTH TEXAS. MAIN LINE OVER THE NORTHWEST PORTIONS OF THE REGION TO SWEEP ACROSS THE MIDDLE AND LOWER VALLEYS BETWEEN 8 AND 10 AM. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN ADVANCE OF THE MAIN LINE AND COULD AFFECT KBRO...KPIL AND KHRL. CIGS AND VSBY TO LOWER MVFR TO IFR IN AND NEAR THE THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 40 KNOTS. THE STORM COMPLEX SHOULD EXIT INTO THE GULF BY NOON IF NOT EARLIER WITH ONLY ISOLATED THUNDERSTORMS TO POSSIBLY REDEVELOP THIS AFTENROON. && .PREV DISCUSSION... /ISSUED 651 AM CDT TUE MAY 18 2010/ UPDATE...SEVERE THUNDERSTORMS WATCH 184 ISSUED BY SPC AND WFO BRO UNTIL NOON TODAY. THUNDERSTORM COMPLEX CURRENTLY MOVING THROUGH ZAPATA AND JIM HOGG COUNTIES. THE LINE OF STRONG TO OCCASIONALLY SEVERE STORMS IS MOVING EAST TO SOUTHEAST AT AROUND 25 MPH. THE STORMS TO MOVE INTO BROOKS AND STARR BETWEEN 7 AND 8 AM SPREADING INTO HIDALGO AND THE LOWER VALLEY BETWEEN 8 AND 10 AM. INDIVIDUAL SHOWERS AND STORMS ARE DEVELOPING IN ADVANCE OF THE MAIN SYSTEM AS UPPER DIVERGENT FLOW AND INSTABILITY INCREASES AS A MID LEVEL DISTURBANCE APPROACHES FROM THE WEST. PREV DISCUSSION... /ISSUED 435 AM CDT TUE MAY 18 2010/ UPDATE...DID A QUICK UPDATE TO THE FORECAST WORDING TO REFLECT THE POTENTIAL FOR STRONG TO SVR CONV ACROSS THE NORTHERN FOUR COUNTIES OF ZAPATA...JIM HOGG...BROOKS AND KENEDY THIS MORNING. NO OTHER CHANGES NEEDED AT THIS TIME. PREV DISCUSSION... /ISSUED 352 AM CDT TUE MAY 18 2010/ SHORT TERM /TODAY THROUGH 7 PM WEDNESDAY/...LARGE THUNDERSTORM COMPLEX RAGING ALONG THE RIO GRANDE RIVER RIGHT NOW...NORTH OF LAREDO AND SOUTH OF DEL RIO. MOVEMENT OF THIS CONVECTION IS MAINLY TO THE EAST...WITH SOME SOUTHEAST COMPONENT. WILL INDICATE SOME SHOWERS AND THUNDERSTORMS IN THE UPCOMING ZONE FORECAST IN RESPONSE TO THIS ACTIVITY. DRIER CONDITIONS ANTICIPATED FOR WEDNESDAY...WITH SURFACE WINDS POSSIBLY NECESSITATING A SMALL CRAFT ADVISORY FOR MARINERS ON THE LAGUNA MADRE. LONG TERM...THE 500 MB FLOW PATTERN IN THE LONGER RANGE PERIOD WILL BE DOMINATED BY A SHARPLY DIGGING 500 MB TROUGH PUSHING INTO THE WEST COAST OF THE U.S. AT THE SAME TIME A BROAD CLOSED LOW WILL FORM OVER THE EAST COAST. THE COMBINATION OF THESE TWO FEATURES WILL RESULT IN A BUILDING RIDGE OVER MUCH OF THE WESTERN GULF OF MEX AND THE TX COASTLINE. THIS WILL MAINTAIN FAIRLY STATUS QUO TEMPS AND POPS ACROSS THE REGION WITH TEMPS ABOVE CLIMO AND POPS BELOW CLIMO. RUN TO RUN CONSISTENCY WITH THE GFS MEX GUIDANCE SHOWS GOOD STABILITY FOR BOTH TEMPS AND POPS WHILE MODEL TO MODEL CONSISTENCY WITH THE GFS AND THE ECMWF REMAINS PRETTY GOOD ALSO. WILL REMAIN NEAR OR A LITTLE ABOVE GUIDANCE FOR TEMPS AND NEAR ZERO FOR POPS IN THE EXTENDED RANGE PERIOD. MARINE...TODAY THROUGH 7 PM WEDNESDAY...BUOY 42020 REPORTED EAST- SOUTHEAST WINDS AROUND 12 KNOTS GUSTING TO AROUND 14 KNOTS WITH SEAS SLIGHTLY UNDER 2.5 FEET WITH A PERIOD OF 7 SECONDS AT 02 CDT/07 UTC. LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS WILL PREVAIL ALONG THE LOWER TEXAS COAST TODAY AND TONIGHT AS HIGH PRESSURE OVER THE GULF OF MEXICO BEGINS TO INTERACT WITH A LOW PRESSURE SYSTEM FORMING OVER NORTHEAST MEXICO. AS THESE TWO SYSTEMS BEGIN TO INTERACT MORE INTENSELY ON WEDNESDAY...WINDS AND SEAS WILL INCREASE...AND A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE LAGUNA MADRE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 91 76 90 78 / 50 0 0 0 BROWNSVILLE 92 75 91 77 / 50 0 0 0 HARLINGEN 94 75 95 76 / 50 0 0 0 MCALLEN 96 75 96 76 / 50 0 0 0 RIO GRANDE CITY 101 75 100 75 / 50 0 0 0 SOUTH PADRE ISLAND 87 78 87 76 / 50 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59/51
Hazardous weather outlook, May 18, 6:30 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 AM CDT TUE MAY 18 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-191100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 630 AM CDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER ALL OF DEEP SOUTH TEXAS PRODUCING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS UNTIL NOON TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST... ESPECIALLY THE LAGUNA MADRE...DUE TO INCREASING WINDS. A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA WILL LIKELY ACCOMPANY THE STRONGER WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING. SPEECE
In the hours before
Special weather statement, May 18, 4:13 AM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 AM CDT TUE MAY 18 2010 TXZ248>251-181115- ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 413 AM CDT TUE MAY 18 2010 ...SEVERE THUNDERSTORMS LOCATED JUST NORTH OF THE REGION... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING A LARGE AREA OF SEVERE THUNDERSTORMS...LOCATED OVER WEBB AND DUVAL COUNTY. THE MOST INTENSE PORTION OF THE SEVERE THUNDERSTORMS IS LOCATED ABOUT 34 MILES NORTHWEST OF HEBBRONVILLE...WITH THE WHOLE THUNDERSTORM COMPLEX MOVING GENERALLY TO THE EAST AND SOUTHEAST AT AROUND 20 MPH. LARGE HAIL AND DAMAGING WINDS MAY AFFECT PORTIONS OF ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY WITHIN THE NEXT COUPLE OF HOURS. RESIDENTS IN THESE COUNTIES SHOULD MONITOR LOCAL MEDIA SOURCES FOR THE LATEST INFORMATION REGARDING THIS DEVELOPING WEATHER SITUATION. TOMASELLI
Special weather statement, May 18, 7:44 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 744 AM CDT TUE MAY 18 2010 TXZ249>253-181445- JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA... RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 744 AM CDT TUE MAY 18 2010 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS DEEP SOUTH TEXAS THIS MORNING... AT 740 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR FALFURRIAS IN BROOKS COUNTY EXTENDING SOUTHWEST TO NEAR ROMA IN SOUTHWESTERN STARR COUNTY. THESE THUNDERSTORMS WERE ALL MOVING GENERALLY EAST SOUTHEAST AT 15 TO 20 MPH AND WILL PRODUCE WIND GUSTS FROM 35 TO 45 MPH...PERIODS OF LOCALLY HEAVY RAIN...PEA TO MARBLE SIZE HAIL AND FREQUENT LIGHTNING THROUGH 10 AM THIS MORNING. THE STRONGEST OF THESE THUNDERSTORMS WILL AFFECT STARR... SOUTHEASTERN JIM HOGG...BROOKS...HIDALGO...KENEDY...WILLACY AND CAMERON COUNTIES THROUGH 10 AM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL NOON TODAY. ALSO...AHEAD OF THIS LINE OF STRONG THUNDERSTORMS...OTHER ISOLATED STRONG THUNDERSTORMS HAVE FORMED OVER THE SOUTHERN LAGUNA MADRE AND ABOUT 50 NAUTICAL MILES OFFSHORE OF KENEDY COUNTY. RESIDENTS OF DEEP SOUTH TEXAS SHOULD STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS AND THE NATIONAL WEATHER SERVICE OFFICE BROWNSVILLE WEB SITE AT WWW.WEATHER.GOV/RGV FOR ADDITIONAL STATEMENTS CONCERNING THIS DEVELOPING WEATHER SITUATION. SPEECE
Special weather statement, May 18, 9:02 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 902 AM CDT TUE MAY 18 2010 TXZ253>255-181500- INLAND WILLACY-INLAND CAMERON-HIDALGO- 902 AM CDT TUE MAY 18 2010 ...SMALL HAIL WILL AFFECT SOUTHEAST HIDALGO COUNTY... A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 35 MPH...WILL AFFECT WESLACO...DONNA...EDCOUCH AND MERCEDES...UNTIL 1000 AM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. NICKEL SIZE HAIL IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:41 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 94 min |
| May 18, 5:20 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 55 min |
| May 18, 6:16 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 59 min |
| May 18, 7:17 AM CDT | Special Marine Warning | BRO | 43 min | |
| May 18, 8:01 AM CDT | Special Marine Warning | BRO | 44 min | |
| May 18, 8:04 AM CDT | Areal Flood Advisory | BRO | Brooks | 56 min |
| May 18, 8:29 AM CDT | Tornado Warning | BRO | Hidalgo | 20 min |
| May 18, 8:37 AM CDT | Tornado Warning | BRO | Cameron | 17 min |
| May 18, 8:57 AM CDT | Tornado Warning | BRO | Willacy | 33 min |
| May 18, 9:20 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 55 min |
| May 18, 9:32 AM CDT | Special Marine Warning | BRO | 88 min | |
| May 18, 9:52 AM CDT | Areal Flood Advisory | BRO | Cameron | 53 min |
| May 18, 9:59 AM CDT | Areal Flood Advisory | BRO | Willacy | 61 min |
| May 18, 10:13 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 32 min |
| May 18, 11:08 AM CDT | Special Marine Warning | BRO | 52 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.